MAUDE Adverse Event Report: SYNTHES MONUMENT VEPTR NUT DRIVER SHAFT 6MM HXC; MISC ORTHO SURGICAL INSTR

SYNTHES MONUMENT VEPTR NUT DRIVER SHAFT 6MM HXC; MISC ORTHO SURGICAL INSTR
Catalog Number 03.641.003
Medical Device Problem Codes Bent (1059); Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient id, date of birth and weight are not available for reporting.Exact date of birth is unknown.(b)(6).Device is an instrument and is not implanted / explanted.(b)(6).Device history records review was completed for part# 03.641.003, lot# 7632691.Supplier: (b)(4), release to warehouse date: jun 17, 2014.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follow: it was reported that on (b)(6) 2016, during surgery it was detected that the veptr nut driver shaft was bent/broken.The tip of the instrument was bent.The surgery was not prolonged.The veptr nut driver shaft was already bent/broken before the surgery.It was detected during surgery.No broken fragments were generated.No patient harm was reported.The surgery was completed successfully without delay.This report is for one (1) veptr nut driver shaft 6 mm hxc.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed.The part was received with the following complaint description: ¿during surgery they detected that the veptr nut driver shaft was bent/broken.The tip of the instrument was bent.The surgery was not prolonged¿.The complaint condition is confirmed.A visual inspection and drawing review were performed as part of this investigation.The returned parts were determined to be suitable for their intended use when employed and maintained as recommended.The returned instrument is part of the depuy synthes veptr ii system.The instrument is utilized in conjunction with the torque limiting handle to tighten nuts onto rib hook, which in turn connects the distal extension of the veptr system.Upon visual inspection it can be seen that the dowel pin of the instrument is bent significantly preventing the device from functioning as intended.The balance of the device is in fair condition with signs of use.Replication of the complaint condition is not applicable as the tip is already bent.The complaint is confirmed.Relevant product drawing was reviewed during the investigation.These drawings were found suitable to determine the intended device design, application and dimensional conformity.The veptr nut driver shaft was found to have met the drawings specifications consistent with their date of manufacture.No definitive root cause was able to be identified, a possible cause could be attributed to off axis loading.No product design issues or discrepancies were observed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VEPTR NUT DRIVER SHAFT 6MM HXC
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6218786
Report Number1719045-2017-10000
Device Sequence Number407431
Product Code LXH
UDI-Device Identifier07611819353756
UDI-Public(01)07611819353756(10)7632691
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number03.641.003
Device Lot Number7632691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2017
Supplement Report FDA Received Date02/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1